Keeping My Thoughts To Myself

We’ve all heard that old joke, “Doctor, it hurts when I do this…”  The doctor responds, “Then don’t do that!”

We laugh, but I’d sure like to see that thought process expanded.  If a medicine is thought to cause adverse effects, why is the solution to add another medicine in hopes of controlling those adverse effects?

Off to the pharmacy I go:

Three weeks later:

About these ads

9 thoughts on “Keeping My Thoughts To Myself

  1. Aw, Socks. I sure do empathize. Whichever you decide to do–stop the offending med or treat the offending med’s side effect with another med–I hope it works, and quickly, so you won’t have to see the doc yet again.

    Sending warmth, comfort and as much patience as I can muster up your way. Be well, m’friend.

  2. Oh yes. I know exactly what you mean. The side effects and the unknown drug interactions and all of it. *sigh* I wish biological science could be a bit more predictable. Hope things go better for you soon. :)

  3. I typed a longer comment and lost it. Will see if this one goes through. How are your shoulders and what have you had to do with your meds lately since your surgery and the fact that you were having problems with them before all that happened? Have you figured out the rash yet? Yep, doc appts get old fast and i don’t have near as many as you, but have have to take other family members. i don’t know how you do it with yourself and all those kids too! Wondering if your foot orthotics worked out for you. Were they worth the money? I’m looking at having to self pay $400 and don’t know if I should. What type of orthotic did you wind up with?

  4. Thank you, everybody.

    Chelsea:
    Shoulders: Left one is good as new, right one has limited range of motion since I stopped doing my PT exercises. I have discovered a few things that help, but really need to resume the exercises and not stop after things are feeling okay.

    Meds: Was off everything from September to December, and felt mostly okay – resumed most meds after last procedure. All those meds that take 3-4 months to start working also take 3-4 months to get out of your system. My rheumy added a muscle relaxant and it helped for a while but has turned on me and started triggering headaches.

    Rash: I’m afraid to find out. My PCP thought the rash might be a drug-interaction between the muscle relaxant and something else, but I discontinued it and the rash is still here. From my reading, obviously limited, one option is that it’s multiple types of psoriasis. Discontinuing prednisone can be a trigger, but there were four months between d/c the pred and appearance of the rash, so that might not be it. Another option is that it’s a lupus rash that showed up 4 months after I d/c’d plaquenil (original rheumy suspected lupus at my very first visit). The med my PCP gave me for the rash made 3 spots disappear in two days, it’s had no affect on eight spots, and it’s lightened a dozen or so spots that now look like quarter-sized scars. I keep getting the rash in new places, too.

    Dr Appointments: The older kids can stay home alone. Lately I’ve been able to drop the younger two off at the YMCA so they can play racquetball or go swimming instead of twiddling their thumbs in a dr’s waiting room. The other day when I checked in, my podiatrist’s receptionist asked where the boys were, then when I left she made sure to tell me to greet them for her. It’s a relief to have them get old enough that I don’t have to watch them every second.

    Orthotics: to me, they are definitely worth $400. I’ll do a separate post. Let me know if you have questions.

  5. Ah, I read the new post first. I guess that’s so-so news on the shoulders, but no need to start looking at surgery yet I hope?

    Re: rash, how long ago did you stop the muscle relaxant? I had a two or three month rash as I was tapeirng and getting off of prednisone. It went away by time I got into a dermo, but they said go anyway, so you are established and can get in quicker next time if it comes up. I’m putting the rash down to either the steroid taper or to having taken a different form of the same brand of B-12 vitamin. One time all they had left was the sublingual type so I bought that. Perhaps it was the melting agent or some other addative that caused the rash. but it started out on elbows and knees and spread from there. I have had small crops of bumps and sometims small amount of itchiness of small areas of bumps on bottom forearms and occassionally a knee before that spreading raash popped up, so who knows. Could be sort of RA related. Did you look at SCLe and discoid lupus articles? If I can ever remember it, I’ll let you know what I thought mine was and it could’ve been from multiple causes. Let me see, perhaps it was something like granuloma annulare centrifugum. No. Erythema Centrifugum Annulare? I think it was the second one that I felt most closely fit, at least for the most part.

    • No surgery on the shoulder. :)

      I only stopped the muscle relaxant permanently a couple weeks ago. For a while I’d skip it, but then be extremely sore and only sleep 2-3 hours at night (then nap all afternoon to make up the sleep) so the next night I’d take one and wake with a splitting headache. Did that enough to realize that the headaches were definitely from the flexeril, so I’m not taking it at all now. As for the rash, I wouldn’t be surprised if someone eventually says that I have two different rashes that coincidentally showed up at the same time. Parts of it sound very much like different types of psoriasis (but never like the most common type, which starts on knees and elbows), except that the places the rash has gone away, it appears to have left scars which isn’t supposed to happen with psoriasis. The stuff on my head is the only stuff that has any flakiness (probably because I keep picking at the little spots and getting scabs, then picking off the scabs. Parts of the rash do sound like discoid lupus except that the stuff I read indicated that generally is on neck & head. The podiatrist said the stuff on my feet could almost be an unusual athlete’s foot except that wouldn’t explain why it’s all over my legs and arms and back and head. It’s tempting to just take some prednisone and see if that gets rid of it, but I suspect that wouldn’t go over really well with my doctors.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s